Immune reconstitution inflammatory syndrome after cessation of the tumor necrosis factor α blocker adalimumab in cryptococcal pneumonia

Jose Cadena, George Richard Thompson, Tony T. Ho, Edward Medina, Darrel W. Hughes, Thomas F. Patterson

Research output: Contribution to journalArticle

24 Citations (Scopus)

Abstract

Tumor necrosis factor α antagonists have proven efficacious for a variety of autoimmune-mediated diseases. However, recent data have highlighted the risk of invasive fungal infections with their use. These agents are typically discontinued when infectious complications occur during therapy; however, the immune reconstitution inflammatory syndrome (IRIS) may be seen after drug cessation. We describe the 1st case of IRIS secondary to cryptococcal pneumonia after cessation of adalimumab.

Original languageEnglish (US)
Pages (from-to)327-330
Number of pages4
JournalDiagnostic Microbiology and Infectious Disease
Volume64
Issue number3
DOIs
StatePublished - Jul 2009
Externally publishedYes

Fingerprint

Immune Reconstitution Inflammatory Syndrome
Pneumonia
Tumor Necrosis Factor-alpha
Autoimmune Diseases
Pharmaceutical Preparations
Adalimumab
Therapeutics

Keywords

  • Adalimumab
  • Cryptococcus
  • Immune reconstitution
  • TNF-α inhibitors

ASJC Scopus subject areas

  • Microbiology (medical)
  • Infectious Diseases

Cite this

Immune reconstitution inflammatory syndrome after cessation of the tumor necrosis factor α blocker adalimumab in cryptococcal pneumonia. / Cadena, Jose; Thompson, George Richard; Ho, Tony T.; Medina, Edward; Hughes, Darrel W.; Patterson, Thomas F.

In: Diagnostic Microbiology and Infectious Disease, Vol. 64, No. 3, 07.2009, p. 327-330.

Research output: Contribution to journalArticle

@article{3f6165400df24787b6df2cf6564495d7,
title = "Immune reconstitution inflammatory syndrome after cessation of the tumor necrosis factor α blocker adalimumab in cryptococcal pneumonia",
abstract = "Tumor necrosis factor α antagonists have proven efficacious for a variety of autoimmune-mediated diseases. However, recent data have highlighted the risk of invasive fungal infections with their use. These agents are typically discontinued when infectious complications occur during therapy; however, the immune reconstitution inflammatory syndrome (IRIS) may be seen after drug cessation. We describe the 1st case of IRIS secondary to cryptococcal pneumonia after cessation of adalimumab.",
keywords = "Adalimumab, Cryptococcus, Immune reconstitution, TNF-α inhibitors",
author = "Jose Cadena and Thompson, {George Richard} and Ho, {Tony T.} and Edward Medina and Hughes, {Darrel W.} and Patterson, {Thomas F.}",
year = "2009",
month = "7",
doi = "10.1016/j.diagmicrobio.2009.03.019",
language = "English (US)",
volume = "64",
pages = "327--330",
journal = "Diagnostic Microbiology and Infectious Disease",
issn = "0732-8893",
publisher = "Elsevier Inc.",
number = "3",

}

TY - JOUR

T1 - Immune reconstitution inflammatory syndrome after cessation of the tumor necrosis factor α blocker adalimumab in cryptococcal pneumonia

AU - Cadena, Jose

AU - Thompson, George Richard

AU - Ho, Tony T.

AU - Medina, Edward

AU - Hughes, Darrel W.

AU - Patterson, Thomas F.

PY - 2009/7

Y1 - 2009/7

N2 - Tumor necrosis factor α antagonists have proven efficacious for a variety of autoimmune-mediated diseases. However, recent data have highlighted the risk of invasive fungal infections with their use. These agents are typically discontinued when infectious complications occur during therapy; however, the immune reconstitution inflammatory syndrome (IRIS) may be seen after drug cessation. We describe the 1st case of IRIS secondary to cryptococcal pneumonia after cessation of adalimumab.

AB - Tumor necrosis factor α antagonists have proven efficacious for a variety of autoimmune-mediated diseases. However, recent data have highlighted the risk of invasive fungal infections with their use. These agents are typically discontinued when infectious complications occur during therapy; however, the immune reconstitution inflammatory syndrome (IRIS) may be seen after drug cessation. We describe the 1st case of IRIS secondary to cryptococcal pneumonia after cessation of adalimumab.

KW - Adalimumab

KW - Cryptococcus

KW - Immune reconstitution

KW - TNF-α inhibitors

UR - http://www.scopus.com/inward/record.url?scp=66149174923&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=66149174923&partnerID=8YFLogxK

U2 - 10.1016/j.diagmicrobio.2009.03.019

DO - 10.1016/j.diagmicrobio.2009.03.019

M3 - Article

VL - 64

SP - 327

EP - 330

JO - Diagnostic Microbiology and Infectious Disease

JF - Diagnostic Microbiology and Infectious Disease

SN - 0732-8893

IS - 3

ER -